MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. PRESTO INFLATION DEVICE

BARD PERIPHERAL VASCULAR, INC. PRESTO INFLATION DEVICE
Catalog Number ID4030
Medical Device Problem Codes Crack (1135); Inflation Problem (1310); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the device pressure was increased but the pressure suddenly got decreased in the middle of the procedure.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one presto inflation device was returned for evaluation connected to a boston scientific athletis balloon.Unknown liquid was noted in the device.The unknown liquid was flushed from the presto device.The presto device was then filled with water and an attempt was made to inflate the balloon.Water was noted leaking at the 3-way stopcock.Under microscopic observation, a crack was noted at the 3-way stopcock.The 3-way stopcock was removed from the presto device.The presto device was then connected to an in-house pressure gauge, the piston handle was turned to read 8 atm and 12 atm.The psi reading on the pressure gauge remained at 0.No other functional testing was performed.Therefore, the investigation is confirmed for the reported inflation issue as water was noted leaking from a crack at the 3-way stopcock during inflation, and after the cracked stopcock was replaced, the psi reading remained at zero when the atm was increased.Thus, the investigation is also confirmed for the identified crack on stopcock and incorrect pressure gauge reading.A definitive root cause for the alleged inflation issue, identified crack on stopcock and incorrect pressure gauge reading could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PRESTO INFLATION DEVICE
Common Device Name
INFLATION DEVICE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FOREFRONT MEDICAL TECHNOLOGY
changzhou
CH  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19200179
Report Number2020394-2024-00576
Device Sequence Number18151293
Product Code MAV
UDI-Device Identifier00801741095009
UDI-Public(01)00801741095009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberID4030
Device Lot NumberID2210184X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown